MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35329
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Thrombus (2101); Vascular Dissection (3160)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: the initial procedure went great.At the one month follow up, everything was fine.At six months the patient presented with leg weakness and a six month follow up ct scan was conducted.The scan revealed an issue just beyond the distal edge of the graft.They suspect this issue is either a dissection or circumferential thrombus formation.Patient outcome: they are planning a secondary intervention to re-line and extend the existing graft.
 
Additional Manufacturer Narrative
(b)(4).Summary of investigational findings: partially circumferential redundant fabric was the result of stent body crowding along the inner aortic curvature.A circumferential ridge of low density just distal to the endograft end most likely represents infolded redundant aorta as the intercostal arteries indicate inferior shift of the aorta through the endografted segment.Superimposed is thrombus beginning at a ridge of redundant fabric along the inner aortic curvature extending over the length of the distal mainbody stent to the redundant aorta.This merges with irregular thrombus that accumulated at the aortic ridge.The irregular thrombus trails downstream in the thoracic aorta.It is possible that the reported leg weakness was secondary to emboli liberated from this thrombus.A dissection was not present.The endograft diameter matched the aorta diameter proximally and was less than 10% oversized distally.No evidence to suggest that the device was not manufactured according to specification.Cook medical will continue to monitor for similar events.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).Name and address for importer site: (b)(4).Summary of investigational findings: partially circumferential redundant fabric was the result of stent body crowding along the inner aortic curvature a circumferential ridge of low density just distal to the endograft end most likely represents infolded redundant aorta as the intercostal arteries indicate inferior shift of the aorta through the endografted segment.Superimposed is thrombus beginning at a ridge of redundant fabric along the inner aortic curvature extending over the length of the distal mainbody stent to the redundant aorta.This merges with irregular thrombus that accumulated at the aortic ridge.The irregular thrombus trails downstream in the thoracic aorta.It is possible that the reported leg weakness was secondary to emboli liberated from this thrombus.A dissection was not present.The endograft diameter matched the aorta diameter proximally and was less than 10% oversized distally.Recall was initiated as indication for use for btai has been removed from the product labeling.Cook medical will continue to monitor for similar events.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key6095307
Report Number3002808486-2016-01377
Device Sequence Number1168956
Product Code MIH
UDI-Device Identifier10827002353296
UDI-Public(01)10827002353296(17)181217(10)E3397339
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG35329
Device Catalogue NumberZTA-P-20-105-W
Was Device Available for Evaluation? No
Distributor Facility Aware Date11/03/2016
Initial Date Received by Manufacturer 11/04/2016
Supplement Date Received by ManufacturerNot provided
11/04/2016
Initial Report FDA Received Date11/11/2016
Supplement Report FDA Received Date03/21/2017
09/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2099-2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;